Oregon, 2012

High Wind in Oregon, November 11 to 12, 2012

November 11 to 12, 2012 · NWS PQR · 1 event in 1 county or zone

A vigorous pacific frontal system brought strong winds to the Oregon Coast.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A vigorous pacific frontal system brought strong winds to the Oregon Coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 11, 2:53 PM PST, 1 hour 22 minutes earlier.

Area forecast discussion, Nov 11, 2:53 PM PST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
253 PM PST SUN NOV 11 2012

.SYNOPSIS...A POTENT FRONTAL SYSTEM WILL DRIFT ACROSS WASHINGTON AND
OREGON THROUGH MONDAY...BRINGING PLENTY OF VALLEY RAIN AND MOUNTAIN
SNOW. THIS SYSTEM APPEARS POWERFUL ENOUGH TO GENERATE STRONG WINDS
ALONG THE BEACHES AND HEADLANDS TONIGHT...AND WINDS ARE ALREADY
INCREASING IN THE COASTAL WATERS. GUSTY WINDS WILL BE POSSIBLE IN THE
WILLAMETTE VALLEY TONIGHT AS WELL. SHOWERS WILL DECREASE MONDAY AS
THE FRONT MOVES ACROSS THE CASCADES. AN UPPER TROUGH WILL LINGER
CLOSE ENOUGH TO KEEP AT LEAST A SMALL CHANCE FOR SHOWERS THROUGH
THURSDAY...THEN A MORE ORGANIZED FRONTAL SYSTEM COULD BRING MORE
WIDESPREAD PRECIPITATION BY NEXT WEEKEND.

&&

.SHORT TERM...RADAR IMAGERY INDICATES STEADY RAIN IS SPREADING ACROSS
SOUTHWEST WASHINGTON AND NORTHWEST OREGON THIS AFTERNOON. DUAL-POL
PARAMETERS...PARTICULARLY CORRELATION COEFFICIENTS SHOW THE BOTTOM OF
THE MELTING LAYER AT ABOUT 2500-3000 FT AT KRTX AND 3000-3500 FT AT
KLGX. THIS WOULD INDICATE THE LOWEST ELEVATIONS GENERALLY RECEIVING A
MIX OF RAIN AND SNOW FOR THE COAST RANGE. THE AIR MASS IS A LITTLE
COLDER IN THE CASCADES...BUT WEBCAMS REALLY DO NOT INDICATE MUCH
DIFFERENCE IN SNOW LEVEL THERE EITHER AS GOVERNMENT CAMP HAS STAYED
MAINLY RAIN AS HAS THE WSDOT WEBCAM AT 2800 FT ON HIGHWAY 504.

A SIGNIFICANT BATCH OF PRECIPITATION HAS BLOSSOMED ALONG THE FRONT
JUST OFF THE WASHINGTON AND NORTHERN OREGON COAST...DUE TO A
SHORTWAVE INJECTING INTO THE FRONTAL ZONE. NESDIS ESTIMATES MAX
PRECIP RATES OF 0.2-0.4 INCH PER HOUR WITHIN THIS AREA...WHICH WILL
BE MOVING ACROSS THE NORTHERN HALF OF OUR FORECAST AREA THROUGH THIS
EVENING. OF COURSE...THESE RATES WILL NOT BE OCCURRING EVERYWHERE...
BUT THERE WILL BE A GOOD 0.50-1.00 INCH OF RAIN FOR MOST AREAS
AFFECTED BY THIS BAND BY THE TIME TONIGHT IS OVER. WHEN THIS
SHORTWAVE MOVES INTO THE S WA/N OR CASCADES IT MAY PRODUCE SOME
HEFTY SNOWFALL RATES OF 1-3 INCHES PER HOUR...MAKING TRAVEL DIFFICULT
IN THE HIGH COUNTRY.

THE HEAVIEST PRECIPITATION WILL LIKELY BE WITHIN THE BATCH MENTIONED
ABOVE...BUT THERE WILL STILL BE SOME LIGHT TO MODERATE PRECIPITATION
AS THE FRONT MOVES SOUTH ACROSS THE DISTRICT TONIGHT AND MONDAY
MORNING. MADE SOME ADJUSTMENTS TO THE SNOW ADVISORY TO MENTION
ELEVATIONS...SINCE CASCADE PASS ELEVATIONS WILL PROBABLY ONLY
MARGINALLY BE AFFECTED BY THE SNOW. SOME HIGHER ROADS IN SKAMANIA
COUNTY SUCH AS GIFFORD PINCHOT FOREST ROADS 23 AND 90 WILL LIKELY
RECEIVE THE FULL 6-12 INCHES ABOVE 3000 FT. BUT LOWER ELEVATIONS OF
HIGHWAY 504 AND THE WIND RIVER VALLEY WILL PROBABLY NOT BE AS
AFFECTED. ADDITIONALLY...WARMER AIR IS ALREADY INTRUDING INTO THE
NORTH OREGON CASCADES...SO THE ADVISORY WAS LIMITED TO ELEVATIONS
ABOVE 4000 FT THERE. THE HEAVIEST ACCUMULATIONS FOR THE NORTH OREGON
CASCADES ARE ALMOST CERTAINLY GOING TO OCCUR AT THE HIGHER SKI RESORT
ELEVATIONS.

STRONG WINDS WILL ACCOMPANY THE FRONT AS IT MOVES ONSHORE LATE THIS
AFTERNOON AND EVENING...AND A HIGH WIND WARNING IS IN EFFECT FOR THE
BEACHES AND HEADLANDS. SOLID GALE FORCE WINDS ARE ALREADY OCCURRING
IN THE COASTAL WATERS AS THE FRONT APPROACHES. 12Z/18Z NAM AND RUNS
SINCE YESTERDAY HAVE BEEN HINTING AT THE POSSIBILITY OF SOME GUSTY
WINDS IN THE WILLAMETTE VALLEY THIS EVENING AS THE WARM SECTOR MOVES
IN. LOOKS LIKE SOME GUSTS 35-40 MPH ARE NOT OUT OF THE QUESTION...
BUT SOUTH-NORTH PRESSURE GRADIENTS DO NOT APPEAR TO BE ROBUST ENOUGH
TO SUPPORT MUCH MORE THAN THAT.

ONCE THE FRONT SAGS SOUTH LATER MONDAY MORNING AND MONDAY
AFTERNOON...PRECIPITATION SHOULD EASE AS ANY SHOWER ACTIVITY WILL BE
A BIT DISORGANIZED. THE PARENT LOW WILL REMAIN ALONG THE CENTRAL B.C
COAST AND WEAKEN MONDAY NIGHT AND TUESDAY...BUT WITH A WESTERLY FLOW
ALOFT WE WILL STILL SEE A FEW SHOWERS SPREAD IN OVER THE AREA...
ESPECIALLY ACROSS THE NORTH. THE AIR MASS WILL REMAIN COOL AND MOIST
ENOUGH SUCH THAT ANY AREAS OF CLEARING WILL BE PRONE TO FOG AND FROST
MONDAY NIGHT AND TUESDAY NIGHT.  WEAGLE

.LONG TERM...A WEAK SPLIT FLOW REGIME WILL PROVIDE A BRIEF PERIOD OF
DRYING TO THE AREA WEDNESDAY NIGHT...BEFORE A DECAYING PACIFIC LOW
PUSHES ONSHORE THURSDAY NIGHT INTO FRIDAY. THIS LOW WILL BRING
INCREASED PRECIPITATION CHANCES TO THE REGION BY THURSDAY
AFTERNOON...WITH RAIN CONTINUING THROUGH THE DAY FRIDAY. FRIDAY NIGHT
INTO SATURDAY INCREASING SOUTHWEST FLOW ALOFT WILL ALLOW FOR SOME
DRYING...HOWEVER SIGNIFICANT MODEL DIFFERENCES BEGIN AROUND THIS
TIME. A LARGE UPPER LOW IN THE GULF OF ALASKA WILL DIG SOUTHWARD
SATURDAY NIGHT AND ATTEMPT TO PUSH ONSHORE SUNDAY...AND THIS IS WHERE
THE UNCERTAINTY LIES. THE GFS IS WETTER AND MORE
PROGRESSIVE...ALLOWING THE LOW TO PUSH ONSHORE SUNDAY. MEANWHILE THE
ECMWF DEVELOPS A SPLIT FLOW TAKING THE BULK OF THE ENERGY FARTHER
SOUTH...KEEPING THE REGION MOSTLY DRY. HOW THINGS PLAY OUT WILL
DEPEND HEAVILY ON DOWNSTREAM EFFECTS...PARTICULARLY THE DEVELOPMENT
OF A BLOCKING HIGH PRESSURE IN THE ROCKIES AND CENTRAL UNITED STATES.
 WEAGLE

&&

.AVIATION...MVFR CONDITIONS HAVE REDEVELOPED ALONG THE COAST AND
EXPECT LOWERING CIGS IN THE AFTERNOON AS RAIN PUSHES INLAND AND
SATURATES LOWER LEVELS. THE CLOUD SHIELD ASSOCIATED WITH A
SECONDARY WAVE INSIDE OF 130W WILL LIKELY REACH THE COAST BY EARLY
AFTERNOON...AND THIS WILL HAVE MORE MODERATE RAINFALL AND CHANCE
FOR IFR VSBYS. EXPECT INLAND TERMINALS WILL STAY VFR THROUGH
THROUGH SUNSET...BEFORE SUCCUMBING TO THE LOWERING CIGS AS WELL IN
THE EVENING. WINDS ALONG THE COAST...AND ESPECIALLY AT KONP...WILL
INCREASE TO 20-30 KT SUSTAINED WITH GUSTS UPWARDS OF 40 KT WHERE
IT IS MORE LIKELY THAT THE WARM SECTOR OF THE FRONT WILL ALLOW
WINDS TO SURFACE. A BIT MORE UNCERTAINTY FURTHER NORTH. INLAND
TERMINALS MAY REACH 15-20 KT AND GUSTS AROUND 30 KT AT
TIMES...ESPECIALLY FROM SALEM SOUTH THIS EVENING. IT IS NOT CLEAR
QUITE YET HOW MUCH OF THE STRONGER WINDS ALOFT BE ABLE TO SURFACE
INLAND...SO THIS WILL BEAR WATCHING.

KPDX AND APPROACHES... VFR CONDITIONS IN LIGHT RAIN WILL GIVE WAY
TO A BETTER CHANCE FOR MVFR THIS EVENING AS A MORE SIGNIFICANT
BATCH OF RAIN HEADS INLAND. INCREASING SOUTHEASTERLY WINDS TONIGHT
WILL GRADUALLY TURN MORE SOUTHERLY AT 16 TO 18 KT SUSTAINED WITH
POTENTIAL GUSTS TO 25 KT AT TIMES OVERNIGHT. KMD

&&

.MARINE...SUSTAINED WINDS RIGHT AROUND 30 KT WITH GUSTS TO 40 KT
HAVE SPREAD TO "INNER" COASTAL BUOYS ABOUT 20-25 NM
OFFSHORE...BUOYS 29 AND 50. MODELS SUGGEST A STRENGTHENING OF THE
LOW LEVEL WINDS AS THE FRONT APPROACHES THE COAST...SO GALES WILL
SPREAD OVER THE COASTAL WATERS THROUGH EARLY MONDAY MORNING. THIS
LOW LEVEL STRENGTHENING OF THE WINDS...OR A LOW LEVEL COASTAL
JET...SHOULD IMPACT THE INNER WATERS THIS EVENING AS SURFACE FLOW
BECOMES MORE SOUTHERLY. THIS SYSTEM HAS SEVERAL WAVES OF ENERGY
WITH IT...SO THE FRONT WILL GET HUNG UP ALONG THE CENTRAL OREGON
WATERS THOUGH ABOUT 15Z MONDAY. WIND DRIVEN SEAS HAVE GOTTEN TO AS
HIGH AS 13 FT AT BUOY 89...70 NM OFFSHORE...AND EXPECT SEAS TO TOP
OFF AROUND 14-15 FT BEFORE WINDS DIE DOWN LATE TONIGHT AND EARLY MON.

PRESSURE GRADIENTS RELAX SIGNIFICANTLY AFTER THIS FRONT AND SEAS
EASE BACK QUICKLY BELOW 10 FT MONDAY NIGHT INTO EARLY TUESDAY AS
MOST OF THE WAVE ENERGY IS IN THE SHORTER PERIOD WIND WAVES WITH
THIS FRONT. WEAK TO MODERATE OFFSHORE FLOW KICKS IN WITH HIGH
PRESSURE INLAND...AND WEAK LOW PRESSURE WELL OFFSHORE. STRONG LOW
PRESSURE WILL TAKE UP RESIDENCE IN THE GULF OF ALASKA LATER IN THE
WEEK AND EVENTUALLY MOVING TO THE B.C. COAST. THIS LOW WILL BRING
A LONGER PERIOD GUSTY SOUTHERLY WINDS AND STRONGER HIGHER
PERIOD/HIGHER ENERGY SWELL BEGINNING FRIDAY NIGHT.  KMD

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 8 AM PST MONDAY FOR CENTRAL OREGON
    BEACHES AND HEADLANDS.

     HIGH WIND WARNING UNTIL 6 AM PST MONDAY FOR NORTH OREGON
    BEACHES AND HEADLANDS.

     WINTER WEATHER ADVISORY UNTIL 4 AM PST MONDAY FOR NORTHERN
     OREGON CASCADES ABOVE 4000 FEET.

WA...WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY FOR SOUTH
     WASHINGTON CASCADES ABOVE 3000 FEET.

     HIGH WIND WARNING UNTIL 6 AM PST MONDAY FOR SOUTH WASHINGTON
    BEACHES AND HEADLANDS.

PZ...GALE WARNING UNTIL 4 AM PST MONDAY FOR WATERS FROM CAPE
     SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS
     FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM.

     GALE WARNING UNTIL 7 AM PST MONDAY FOR COASTAL WATERS FROM
     CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL
     WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 5 AM
     MONDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 11, 5:38 AM PST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
538 AM PST SUN NOV 11 2012

ORZ001-002-WAZ021-121645-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
538 AM PST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE COASTAL HEADLANDS AND
BEACHES THIS AFTERNOON AND TONIGHT. SEE PDXNPWPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WARNING IS IN EFFECT FOR THE CENTRAL OREGON COASTAL
HEADLANDS AND BEACHES EARLY MONDAY MORNING. SEE PDXNPWPQR FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-121645-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
538 AM PST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT TODAY AND TONIGHT. SEE PDXCWFPQR FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING IS IN EFFECT MONDAY MORNING FOR THE CENTRAL OREGON
COASTAL WATERS. SEE PDXCWFPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ011-WAZ019-121645-
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-
538 AM PST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT THIS AFTERNOON AND
TONIGHT. SEE PDXWSWPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE SOUTH
WASHINGTON CASCADES EARLY MONDAY. SEE PDXWSWPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ009-014-WAZ023-121645-
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
538 AM PST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

RAIN OR SNOW IS POSSIBLE TODAY...WITH LOCAL LIGHT SNOW
ACCUMULATIONS POSSIBLE. SEE PDXSPSPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ013-121645-
CASCADES IN LANE COUNTY-
538 AM PST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ003>008-010-012-WAZ020-022-039-040-121645-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
538 AM PST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

In the hours before

Special weather statement, Nov 11, 12:02 PM PST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
1202 PM PST SUN NOV 11 2012

ORZ009-014-WAZ023-112005-
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
INCLUDING THE CITIES OF...HOOD RIVER...CASCADE LOCKS...
MULTNOMAH FALLS...PARKDALE...ODELL...STEVENSON...SKAMANIA
1202 PM PST SUN NOV 11 2012

...A DUSTING OF SNOW OR A RAIN AND SNOW MIX POSSIBLE IN THE UPPER
HOOD RIVER VALLEY AND NEAR HOOD RIVER TODAY AND EARLY TONIGHT...

COLDER AIR AND LIGHT OFFSHORE FLOW AHEAD OF AN INCOMING PACIFIC
FRONTAL SYSTEM WILL CAUSE SNOW LEVELS TO START OFF LOW TODAY.
THIS COULD ALLOW THE PRECIPITATION TODAY TO BEGIN AS SNOW OR A
RAIN AND SNOW MIX IN THE UPPER HOOD RIVER VALLEY AND IN THE
EASTERN PART OF THE WESTERN COLUMBIA RIVER GORGE NEAR HOOD RIVER.
AS WARMER AIR PUSHES ONSHORE WITH THIS FRONTAL SYSTEM...SNOW
LEVELS WILL RISE TONIGHT. AMOUNTS NEAR HOOD RIVER COULD BE QUITE
LIGHT...WHILE AMOUNTS UP TO AN INCH ARE POSSIBLE IN THE UPPER HOOD
RIVER VALLEY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

Event by event

1 high wind. Local standard time, as filed.

High Wind, Northern Oregon Coast

When
November 11, 4:15 PM PST to November 12, 2:24 AM PST
Where
Northern Oregon Coast forecast zone
Measured
43 kt (49 mph) measured sustained
Reported by
Official NWS Observations

Sustained winds of 39 kts with gusts to 53 kts were reported at Garibaldi. Strong winds were also reported at Clatsop Spit with sustained winds of 43 kts with gusts to 50 kts.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420736.